Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Diagnosed with secondary dengue. Low grade fever after medication. Precaution to be taken, duration for cure?

Dr. I am Rajesh from chennai , India .My son master Daniel Abraham aged 8 years have diagnosed with secondary dengue .Remarks given were Positive for IgG and Weakly positive for IgM Antibodies . Platelet count :1.75 Lakhs/cumm.History of 5 days fever.He had diaroea , vomiting , stomach ache since 2 days .He was advised to take tablet taxim twice 1-0-1 , Metrogyl syrup 5ml 1-0-1 ,oflaxin 5ml 1-0-1.Now he is having low grade temprature on continous taking tablet of paracetamol 325mg 1-0-1 .Please advise what are the precaution to be taken and drugs for his secondary dengue.How long will it take to cure and what are the medicines that will be recommended.Is there any cure please advise.
Asked On : Fri, 2 Nov 2012
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Critical Care 's  Response

One thing I would like to know will be when the blood test for Dengue was done?

Dengue is a viral infection and as with many viral infections, there is no specific treatment available for it. Body has to fight the infection and get rid of it.

Points to keep in mind:
1. Ensure enough fluid intake atleast 1500 ml for child of his age
2. For fever - He can take 500 mg Paracetamol 3-4 times/day. If fever doesn't settle with this, further antifever medicines like Mefanamic acid can be tried
3. During Dengue, some patients develop swelling of face/tummy/legs etc and may have low Blood pressure. In this situation, he needs to be seen by a Pediatrician and will need to be hospitalized for closer monitoring and treatment
4. He has stomachache, could be related to gastritis. So avoid spicy foods. Your doctor can prescribe antacid treatment to help relieve gastritis.

5. Antibiotics are generally avoided unless the doctor strongly feels that there is associated bacterial infection.

I hope I've been able to answer most of your questions.

Dr Tejas Shah
Pediatric Intensivist (Critical care Specialist)
Answered: Sun, 4 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor